Prednisone Side Effects: Started a five... - British Lung Foun...

British Lung Foundation
45,426 members53,351 posts

Prednisone Side Effects

greatauntali
greatauntali

Started a five day course of prednisone on Sunday but apart from the first couple of days, I have been feeling steadily worse.

By yesterday evening, my breathing was really bad and my pulse rate was fluctuating between 30 and 130.

I also feel as if there a large egg ( size of an Easter egg ) just below my chest.

Has anyone else experienced anything similar while taking prednisone?

I have copd/emphysema and angina.

10 Replies
oldestnewest
Hidden
Hidden

Definitely the pulse rate Ali and talking like a 100mph but not the rest..

The pulse rate yes. Feeling as though it's not working yes. When I get chest infection. I need antibiotics as well. The rest no.

Sounds like chest infection, have you taken your antibiotics ?- they should be you next thing to do. Get advise from your respiratory nurse, or Doctor.

Take your antibiotics asap. follow instructions. :)

My hubby has sputum tests to make sure he has the correct antibiotic to treat the problem. All the best, hope it clears up or go back to doctor.

I take the prendislone and it has helped me. I went into hospital weighing about 5 and half stone due to nasty chest infection and problems with co2 for about a year I wasn't eating well.but as soon as they put me on these everything changed I couldn't stop eating while in hospital. And when I left was advised with help from gp. Carry on having them when needed. They have been great had no problems my appetite back gone back to what I should be 8 and half stone. So pleased. But if your not happy I would speak to consultant or your GP. Like csimms.says could be chest infection

Hidden
Hidden

Are you on antibiotics? One without the other is not much use..

greatauntali
greatauntali in reply to Hidden

Had a very bad reaction to last lot of antibiotics and have been led to believe that they are pretty much stuck in trying to find one that I can take without severe problems.

No idea where I go from here. Don't like going to GP if I am not at least reasonably clean and in fresh( er ) clothing but at the moment I have not been washed for a fortnight and have been in the same clothes for pretty much the same length of time. Not good and so embarrassed/ashamed.

Hidden
Hidden in reply to greatauntali

Oh dear! Greatauntali who is supposed to look after you?? You need home help or a care assistant..

I don’t want to meddle but if you are unwell and not cared for, you should call emergency services and they will organise something for you.

Maybe phone BLF helpline and get advice?

I know what you mean about intolerance to antibiotics, I find them very difficult too. I’m down to 2 brands I can have and I’m supposed to have skin tests on penicillin to see if I am really allergic or not.

Keep in touch and take care x

Fran

greatauntali
greatauntali in reply to Hidden

Good luck with the penicillin. I became allergic to it many years ago so that was the start of my limitations.

Thank you for your concern, Fran. x

Hidden
Hidden in reply to greatauntali

Yes I was told I was allergic in England because of skin rashes but I am in a new country and they want a proper confirmation so it would help if I wasn’t.

Hope you can get the help you need xx

My pulse rate varies quite a bit as well but don’t have any other symptoms, well I do have trouble sleeping as well. The Pred suppresses your immune system so you should also be taking an antibiotic to prevent infection if you don’t already have an infection.

You may also like...